MAUDE Adverse Event Report: ABIOMED IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Codes Device Issue (2379); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The impella pump was returned for analysis.The wound closure tip was observed to be damaged.This confirms the reported failure and blood loss.In addition scratch mark were noted at the tip.A capa has been opened to address this failure.The failure mode will be monitored and trended.(b)(4).
 
Event or Problem Description
A (b)(6) year old male was admitted in cardiogenic shock and had an impella cp placed for hemodynamic support.While on impella support he had a coronary angioplasty and then when the team was preparing the patient for transport to the icu, they noticed they were unable to position the pump's repositioning sheath due to a split.The team had to reverse the anticoagulation, monitor the patient for his liter of blood lost, and place a femostop to the groin site.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED
22 cherry hill drive
danvers MA 01923
MDR Report Key7400364
Report Number1220648-2018-00023
Device Sequence Number19167263
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1318488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR